News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Symptoms after Croup?


 Suzanne530 - Wed Nov 18, 2009 12:00 pm

I am 39 years old & I was diagnosed 6 days ago with acute laryngotracheobronchitis, otherwise known as Adult Croup. I was given an antibiotic (Zithromax) & 3 days of Steroids. I've never had Croup before & neither have my kids - so I'm not sure what to expect. My cough has gotten somewhat better & maybe I'm not giving it enough time - but I would think by now I should not be feeling any tightness or discomfort in my chest when I breath, but I am and that seems to bother me. How long are the symptoms supposed to hang on & when should you be concerned if they don't go away?
 John Kenyon, CNA - Fri Dec 11, 2009 12:11 am

User avatar Hi there -- Laryngotracheobronchitis or adult croup is fairly rare, but it happens, and it can be pretty tenacious, although it usually runs its course in less than a week, at leas with treatment. You've been give the appropriate meds but still feel some chest tightness. You may only need an expectorant or a breathing treatment to help loosen thick exudate, but you really shouldn't be feeling much in the way of symptoms by now and it might be wise to contact your doctor and just let him know how things are progressing (or not). This syndrome is usually just a major annoyance, but it does have the potential for serious complications, so if you have any frank difficulty exchanging air or if you have difficulty swallowing you should get yourself in to see the doctor or to the ER. Otherwise, just let your doctor know at at 6 days you're still feeling some tightness.

Hope this helps. Good luck to you and please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here